Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 5, 2008, 9:18 AM CDT for 10 counties in Florida. It took effect at Oct 5, 2008, 12:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2008, 9:18 AM CDT (14:18 UTC)
- In effect from
- Oct 5, 2008, 12:00 PM CDT
- Expired
- Oct 5, 2008, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 74 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 051418 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1018 AM EDT SUN OCT 5 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON OVER THE EASTERN FLORIDA PANHANDLE AND THE WESTERN BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .DISCUSSION...THE DRY AIR REMAINS IN PLACE ACROSS THE REGION AND IS EXPECTED TO LEAD TO FOUR OR MORE CONSECUTIVE HOURS WITH LESS THAN 35 PERCENT RELATIVE HUMIDITIES ACROSS PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND THIS AFTERNOON. A GRADUAL MOISTENING TREND WILL BEGIN INTO THE FIRST HALF OF THE WORK WEEK. HOWEVER... RAINFALL IS NOT EXPECTED UNTIL AT LEAST THE MIDDLE OF THE WEEK. FLZ007-009>013-016>018-026-027-052200- /O.NEW.KTAE.FW.W.0092.081005T1700Z-081005T2200Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON- JEFFERSON-LIBERTY-WAKULLA- 1018 AM EDT SUN OCT 5 2008 /918 AM CDT SUN OCT 5 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 5, 9:06 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 5, 9:06 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1006 AM EDT SUN OCT 5 2008
.DISCUSSION...
THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWED AN AREA OF HIGH PRESSURE
COVERING MUCH OF THE SOUTHEAST. OUR FORECAST AREA IS JUST NORTH OF
A LARGE CLOUD BAND ASSOCIATED WITH A BAROCLINIC ZONE ACROSS SOUTH
FL. SOME OF THESE CLOUDS HAVE SPREAD OVER APALACHEE BAY AND NORTH
FL. THE 12 UTC KTAE SOUNDING SHOWED PLENTY OF DRY AIR JUST ABOVE
THE SURFACE...AND THIS WILL LIKELY MIX DOWN TO THE SURFACE. THIS
NEW SOUNDING DATA AND THE LATEST NUMERICAL GUIDANCE POINT TOWARD
A DURATION OF 2 TO 4 HOURS OF RELATIVE HUMIDITY BELOW
35 PERCENT THIS AFTERNOON...SO WE WILL ISSUE A RED FLAG WARNING FOR
PORTIONS OF FL. OVER THE COASTAL WATERS...WINDS AND SEAS HAVE
BEEN JUST BELOW ADVISORY LEVELS...AND THIS WILL LIKELY CONTINUE
THROUGH THE DAY OVER THE OFFSHORE WATERS.
&&
.AVIATION...
OUTSIDE OF BRIEF MVFR VSBYS AT VLD THIS MORNING...ANOTHER VFR
DAY WITH LIGHT EASTERLY WINDS IS EXPECTED AT ALL TERMINALS.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON FOR
THE FOLLOWING ZONES: BAY...CALHOUN...GADSDEN...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LEON...LIBERTY...
WAKULLA...WASHINGTON.
GM...NONE.
&&
AVIATION...GIBBS
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Oct 5, 4:30 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN OCT 5 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SUN OCT 5 2008 /430 AM CDT SUN OCT 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION DUE TO GUSTY EAST WINDS AND ELEVATED SEAS...MAINLY OVER THE OFFSHORE MARINE LEGS. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A MODERATE RISK FOR RIP CURRENTS ON MONDAY ALONG THE PANHANDLE BEACHES. MOISTURE WILL INCREASE AS A LOW PRESSURE TROUGH DRIFTS NORTHWARD UP THE FLORIDA PENINSULA THE NEXT FEW DAYS... RESULTING IN LOW RAIN CHANCES. RAIN CHANCES INCREASE WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE REGION. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 8-JAMSKI
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.